Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 286, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2003, 6:15 PM CDT for Newton County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 10, 2003, 7:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Newton County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
548 WUUS53 KSGF 102315 SVRSGF MOC145-110015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 613 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN MISSOURI * UNTIL 715 PM CDT. * AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF SENECA...OR 18 MILES WEST OF NEOSHO... AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SENECA BY 620 PM CDT. NEOSHO BY 645 PM CDT. GRANBY BY 705 PM CDT. THE TOWNS OF RACINE...STARK CITY...NEWTONIA AND RITCHEY ARE ALSO IN THE PATH OF THIS STORM. ANOTHER STRONG STORM WHICH MAY BECOME SEVERE WAS DEVELOPING 5 MILES SOUTHWEST OF NEOSHO. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3685 9475 3675 9469 3676 9408 3705 9408 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:10 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 10, 6:10 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 610 PM CDT TUE JUN 10 2003 .MESO-SCALE DISCUSSION...SCATTERED THUNDERSTORMS CONTINUE TO TRAIN ACROSS THE LAKE OF THE OZARKS REGION. ALTHOUGH THE OVERALL INTENSITY HAD DIMINISHED...FLOODING WILL BE AN INCREASING THREAT WITH ANY ADDITIONAL RAINFALL. RADAR ESTIMATES THAT 2 TO 4 INCHES HAD FALLEN FROM THE LAKE OF THE OZARKS TO JUST NORTH OF ROLLA WITH LOCALIZED AMOUNTS NEAR 5 INCHES IN NORTHERN CAMDEN COUNTY. THIS AREA OF STORMS BEING ENHANCED UNDER UPPER DIFFLUENCE AHEAD OF THE CLEARLY DEFINED SHORTWAVE WAS MAKING ITS WAY ACROSS OKLAHOMA. A SURFACE BOUNDARY HAD STALLED FROM CENTRAL MISSOURI TO SOUTHEAST KANSAS UNDERNEATH THE DEVELOPING DEFORMATION ZONE ASSOCIATED WITH THE SHORTWAVE TROUGH. FOCUS OF NEW CONVECTION LAST COUPLE OF HOURS HAS BEEN ALONG AND NORTH OF THIS FRONT ACROSS WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS...AND ALSO OVER NORTH CENTRAL OKLAHOMA UNDER MID LEVEL COLD POOL. STORMS ALSO INCREASING ACROSS NORTHEAST OKLAHOMA ON THE NOSE OF MID LEVEL DRY SLOT AND STEEPENING LAPSE RATES. 0-6KM WIND SHEAR WAS A LITTLE STRONGER ACROSS FAR SOUTHWEST MISSOURI WITH SPEEDS NEAR 40KTS. THIS MAY SUPPORT ROTATING UPDRAFTS AND AN INCREASED SEVERE THREAT. EXPECT THIS ACTIVITY TO SPREAD INTO SOUTHWEST MISSOURI THROUGH THE EARLY EVENING. STORMS ALONG AND NORTH OF THE FRONT MAY CONGEAL INTO A LINEAR MCS OVERNIGHT AS THE LOW LEVEL JET INCREASES AND INTERSECTS THE BOUNDARY. THIS CONVECTIVE COMPLEX WOULD THEN SAG SOUTHEAST ACROSS THE AREA. FLOODING WILL BE THE PRIMARY THREAT THROUGH THE NIGHT...BUT SOME ISOLATED LARGE HAIL WILL REMAIN POSSIBLE THIS EVENING. .SGF... .MO...FLOOD WATCH WATCH THROUGH TONIGHT. .KS...FLOOD WATCH WATCH THROUGH TONIGHT. FOSTER
Hazardous weather outlook, Jun 10, 1:05 PM CDT, 5 hours 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...INCLUDING SCATTERED SEVERE STORMS CONTAINING:
HAIL UP TO TWO INCHES IN DIAMETER
DAMAGING WINDS TO 70 MPH
EXTREMELY HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL MOVE INTO NORTHWEST PORTIONS OF THE OUTLOOK
AREA AFTER 2 PM...OVERSPREADING THE REMAINDER OF THE OUTLOOK AREA
BY EVENING.
DISCUSSION:
THUNDERSTORMS WILL OVERSPREAD THE OUTLOOK AREA THIS
AFTERNOON...WITH SOME OF THE THUNDERSTORMS LIKELY BECOMING SEVERE.
THE GREATEST THREAT WILL LIKELY BE FROM LARGE HAIL TO THE SIZE OF
GOLF BALLS OR LARGER AND DAMAGING WINDS TO 70 MPH. WHILE AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT...CONDITIONS ARE NOT
ALL THAT FAVORABLE FOR TORNADOS THIS AFTERNOON.
IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAINFALL
WILL LIKELY ACCOMPANY THE THUNDERSTORMS. SOME THUNDERSTORMS COULD
PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN LESS THAN AN
HOUR. RAINFALL AMOUNTS OF THIS MAGNITUDE WOULD LEAD TO FLASH
FLOODING.
ADDITIONAL INFORMATION: A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND TONIGHT. FOR MORE DETAILED
INFORMATION PLEASE REFER TO THE FLOOD WATCH PRODUCT
(STLFFASGF)...OR VISIT OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/SGF.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
NEXT WEEK. IT IS DIFFICULT TO PINPOINT TIMING AND INTENSITY OF
THESE THUNDERSTORMS...HOWEVER LOCALLY HEAVY
RAINFALL...FLOODING...AND SOME SEVERE THUNDERSTORMS DO APPEAR TO
BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED 2 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
IZZIIn the hours before
Local storm report, Jun 10, 5:22 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 4 S OSCEOLA MO .88 INCH HAIL
06/10/03 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0230 PM COLE CAMP MO .75 INCH HAIL
06/10/03 BENTON PEA TO DIME SIZED HAIL.
REPORTED BY VOLUNTEER
WEATHER OBSERVER.
0305 PM BARNUMTON MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY PUBLIC.
0331 PM ELDON MO .88 INCH HAIL
06/10/03 MILLER 50 MPH WINDS ALSO
REPORTED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0335 PM SUNRISE BEACH MO 1 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0345 PM 2 E LAURIE MO .88 INCH HAIL
06/10/03 MORGAN REPORTED BY ROAD
DEPARTMENT
0358 PM 3 NE DIXON MO .75 INCH HAIL
06/10/03 PULASKI REPORTED BY TRAINED STORM
SPOTTER.
0404 PM CLIMAX SPRINGS MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0412 PM BRINKTOWN MO WIND DAMAGE
06/10/03 MARIES BARN BLOWN DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0415 PM VIENNA MO WIND DAMAGE
06/10/03 MARIES TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0417 PM IBERIA MO .88 INCH HAIL
06/10/03 MILLER REPORTED BY POST OFFICE
0435 PM 5 N CAMDENTON MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0507 PM 4 W OSAGE BEACH MO 1 INCH HAIL
06/10/03 CAMDEN REPORTED BY VOLUNTEER
WEATHER OBSERVER.Local storm report, Jun 10, 5:25 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 4 S OSCEOLA MO .88 INCH HAIL
06/10/03 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0230 PM COLE CAMP MO .75 INCH HAIL
06/10/03 BENTON PEA TO DIME SIZED HAIL.
REPORTED BY VOLUNTEER
WEATHER OBSERVER.
0305 PM BARNUMTON MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY PUBLIC.
0331 PM ELDON MO .88 INCH HAIL
06/10/03 MILLER 50 MPH WINDS ALSO
REPORTED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0335 PM SUNRISE BEACH MO 1 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0345 PM 2 E LAURIE MO .88 INCH HAIL
06/10/03 MORGAN REPORTED BY ROAD
DEPARTMENT
0358 PM 3 NE DIXON MO .75 INCH HAIL
06/10/03 PULASKI REPORTED BY TRAINED STORM
SPOTTER.
0404 PM CLIMAX SPRINGS MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0412 PM BRINKTOWN MO WIND DAMAGE
06/10/03 MARIES BARN BLOWN DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0415 PM VIENNA MO WIND DAMAGE
06/10/03 MARIES TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0417 PM IBERIA MO .88 INCH HAIL
06/10/03 MILLER REPORTED BY POST OFFICE
0435 PM 5 N CAMDENTON MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0507 PM 4 W OSAGE BEACH MO 1 INCH HAIL
06/10/03 CAMDEN REPORTED BY VOLUNTEER
WEATHER OBSERVER.Local storm report, Jun 10, 5:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM LAKE OZARK MO FLOOD
06/10/03 MILLER WATER WASHED AWAY
ROADWAY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 10, 5:38 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 6 SW ELDON MO FLOOD
06/10/03 MILLER HIGHWAY Z FLOODED BY 6
INCHES F WATER AT BLUE
SPRING CREEK. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Jun 10, 6:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM VICHY MO .75 INCH HAIL
06/10/03 MARIES REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 10, 6:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM VICHY MO .75 INCH HAIL
06/10/03 MARIES REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:55 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 50 min |
| Jun 10, 6:31 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 44 min |
| Jun 10, 6:40 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 50 min |
| Jun 10, 6:56 AM CDT | Severe Thunderstorm Warning | SGF | Webster | 49 min |
| Jun 10, 7:40 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 50 min |
| Jun 10, 7:57 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 48 min |
| Jun 10, 2:06 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 54 min |
| Jun 10, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 61 min |
| Jun 10, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 45 min |
| Jun 10, 3:09 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 66 min |
| Jun 10, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 50 min |
| Jun 10, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 48 min |
| Jun 10, 3:36 PM CDT | Flash Flood Warning | SGF | Morgan | 4 hr |
| Jun 10, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 65 min |
| Jun 10, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 62 min |
| Jun 10, 4:15 PM CDT | Flash Flood Warning | SGF | Miller | 4 hr |
| Jun 10, 4:15 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 60 min |
| Jun 10, 4:33 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 42 min |
| Jun 10, 5:52 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 38 min |
| Jun 10, 6:21 PM CDT | Flash Flood Warning | SGF | Newton | 4 hr |
| Jun 10, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 52 min |
| Jun 10, 6:28 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.